MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pt info: unk.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that while doctor inserted an intraocular lens(iol) into the patient's left eye but the doctor saw that the lens had torn around one of the haptics and upon further investigation it was noticed that the missing haptic remained in the cartridge.Additional details received stated that lens was fully inserted and removed during the same procedure.There was no patient injury and no medical/surgical intervention such as vitrectomy, incision enlargement or sutures were required.Procedure was completed successfully using backup lens.No further information available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes section d9: returned to manufacturer on: 7/21/2021 section h3: device evaluated by manufacturer: yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the lens was received cut in half and viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during removal and replacement.A detached haptic and a torn iol were also observed.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue was confirmed; however, this can be attributed to handling and cannot be confirmed to be related to manufacturing, and therefore no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no additional complaints from this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12256384
Report Number2648035-2021-08236
Device Sequence Number17118701
Product Code HQL
UDI-Device Identifier05050474530874
UDI-Public(01)05050474530874(17)251119
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2025
Device Model NumberZ9002
Device Catalogue NumberZ900200290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR